Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Completely 0-simple semirings


Authors: Mireille Poinsignon Grillet and Pierre-Antoine Grillet
Journal: Trans. Amer. Math. Soc. 155 (1971), 19-33
MSC: Primary 16.96; Secondary 20.00
DOI: https://doi.org/10.1090/S0002-9947-1971-0274531-8
MathSciNet review: 0274531
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A completely $ ( - 0)$ simple semiring is a semiring $ R$ which is $ ( - 0)$ simple and is the union of its $ ( - 0)$ minimal left ideals and the union of its $ ( - 0)$ minimal right ideals. Structure results are obtained for such semirings. First the multiplicative semigroup of $ R$ is completely $ ( - 0)$ simple; for any $ \mathcal{H}$-class $ H( \ne 0),H( \cup \{ 0\} )$ is a subsemiring. If furthermore $ R$ has a zero but is not a division ring, and if $ (H \cup \{ 0\} , + )$ has a completely simple kernel for some $ H$ as above (for instance, if $ R$ is compact or if the $ \mathcal{H}$-classes are finite), then (i) $ (R, + )$ is idempotent; (ii) $ R$ has no zero divisors, additively or multiplicatively. Additional results are given, concerning the additive $ \mathcal{J}$-classes of $ R$ and also $ ( - 0)$ minimal ideals of semirings in general.


References [Enhancements On Off] (What's this?)

  • [1] S. Bourne, On the multiplicative idempotents of a potent semiring, Proc. Nat. Acad Sci. U.S.A. 42 (1956), 632-638. MR 18, 188. MR 0080085 (18:188b)
  • [2] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups. Vols. I, II, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1961, 1967. MR 24 #A2627; MR 36 #1558. MR 0132791 (24:A2627)
  • [3] N. Jacobson, Structure of rings, 2nd rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 37, Amer. Math. Soc., Providence, R. I., 1964. MR 36 #5158. MR 0222106 (36:5158)
  • [4] G. Lallement, Demi-groupes réguliers, Ann. Mat. Pura Appl. (4) 77 (1967), 47-129. MR 37 #1505. MR 0225915 (37:1505)
  • [5] M. O. Poinsignon [ = M. P. Grillet], Green's relations in a semiring, Portugal. Math. (to appear).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16.96, 20.00

Retrieve articles in all journals with MSC: 16.96, 20.00


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0274531-8
Keywords: Completely 0-simple semirings, completely simple semiring, minimal ideal, minimal left ideal, minimal right ideal, 0-minimal left ideal, 0-minimal right ideal, 0-minimal ideal, Green's relations of a semigroup, Green's relations of a semiring, division semiring, 0-division semiring, compact simple semiring, finite simple semiring, rectangular bands, bisimple semiring, 0-bisimple semiring, left translations of a semiring
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society